Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 24, NWS Louisville, KY

July 26, 2001Hancock County, Ohio County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 26, 2001, 12:54 AM CDT for Hancock County, Ohio County, Kentucky. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 26, 2001, 12:54 AM CDT (05:54 UTC)
Expired
Jul 26, 2001, 2:30 AM CDT
In force
96 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hancock County, KY, Ohio County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 260556
FFWSDF

KYC091-183-260730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 AM CDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HANCOCK COUNTY IN NORTHWEST KENTUCKY
  NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY

* UNTIL 230 AM CDT

* AT 1251 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER FORDSVILLE...OR ABOUT 50 MILES NORTH OF BOWLING GREEN...
  MOVING SOUTHEAST AT 25 MPH.

  RADAR HAS ESTIMATED THAT BETWEEN 1.5 AND 3.00 INCHES OF RAIN HAS
  ALREADY FALLEN...WITH MORE ON THE WAY. THE HEAVY RAIN WILL LIKELY
  LEAD TO FLASH FLOODING.

* OTHER LOCATIONS IN THE WARNING INCLUDE PELLVILLE...PATESVILLE...   
  LYONIA...DUKES AND DEANEFIELD

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED
ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE
WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER
GROUND TO ESCAPE FLOOD WATERS.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOkUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3786 8689 3762 8696 3750 8666 3783 8668


STUREY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:00 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 25, 9:00 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT WED JUL 25 2001

WE WILL ISSUE A FLASH FLOOD WATCH FOR OUR NORTHERN FORECAST AREA
(FA) OVNGT.

PRECIPITABLE WATER VALUES AOA 2.00 INCHES TNGT/APCHG FNT AND S/W
...PLUS FA ON FAVORABLE SRN EDGE OF WLY'S... SHUD LEAD TO REPEAT
OR NEW CONVECTIVE DEVELOPMENT.

ALREADY WE HAVE HAD POCKETS OF INTENSE RAINFALL ( FROM 1 TO 3+
INCHES)...SO WITH THE POTENTIAL OF MORE ON THE WAY...WE WILL TAKE
THE FFA ROUTE.

HAVE KEPT SRN KY OUT OF FFA...SINCE NEW DEVELOPMENT SHUD
BE FURTHER NORTH...UP TWD FNT.

.SDF...FLASH FLOOD WATCH TONIGHT NORTHERN FORECAST AREA.

STUREY

`

In the hours before

Local storm report, Jul 26, 12:18 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
118 AM EDT THU JUL 26 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    PARIS                     KY   FLOOD
07/25/01   BOURBON                        FEMALE TRAPPED IN CAR
                                          IN FLASH FLOOD ON
                                          REDMON RD. OFF US68
                                          BETWEEN PARIS AND
                                          MILLERSBURG. REPORTED
                                          BY FIRE AND RESCUE.

1230 AM    TURKEY FOOT               KY   FLOOD
07/26/01   SCOTT                          SEVERAL ROADS FLOODED
                                          IN TURKEYFOOT. REPORTED
                                          BY EMERGENCY MANAGEMENT.

1235 AM    PARIS                     KY   FLOOD
07/26/01   BOURBON                        FLOODING ON SEVERAL
                                          STATE ROADS. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:03 PM CDTFlash Flood WarningLMKAdair, Russell87 min
Jul 25, 9:18 PM CDTFlash Flood WarningLMKBourbon, Nicholas117 min
Jul 25, 10:30 PM CDTFlash Flood WarningLMKScott2 hr
Jul 25, 11:15 PM CDTFlash Flood WarningLMKBourbon75 min
Jul 26, 2:40 AM CDTFlash Flood WarningLMKOhio80 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.